Semialgebraic description of Teichmüller space

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We give a concrete semialgebraic description of Teichmüller space Tg of the closed surface group Γg of genus g(≥2). Our result implies that for any SL2(R)-representation of Γg, we can determine whether this representation is discrete and faithful or not by using 4g-6 explicit trace inequalities. We also show the connectivity and contractibility of Tg from the point of view of SL2(R)-representations of Γg. Previously, these properties of Tg had been proved by using hyperbolic geometry and quasi-conformal deformations of Fuchsian groups. Our method is simple and only uses topological properties of the space of SL2(R)-representations of Γg.

Original languageEnglish
Pages (from-to)527-571
Number of pages45
JournalPublications of the Research Institute for Mathematical Sciences
Volume33
Issue number4
Publication statusPublished - 1997 Dec
Externally publishedYes

Fingerprint

Conformal Deformation
Contractibility
Trace Inequality
Lobachevskian geometry
Fuchsian Group
Quasiconformal
Topological Properties
Faithful
Genus
Connectivity
Imply
Closed

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Semialgebraic description of Teichmüller space. / Komori, Yohei.

In: Publications of the Research Institute for Mathematical Sciences, Vol. 33, No. 4, 12.1997, p. 527-571.

Research output: Contribution to journalArticle

@article{fc8acb0e113344caa5188bd5c447b419,
title = "Semialgebraic description of Teichm{\"u}ller space",
abstract = "We give a concrete semialgebraic description of Teichm{\"u}ller space Tg of the closed surface group Γg of genus g(≥2). Our result implies that for any SL2(R)-representation of Γg, we can determine whether this representation is discrete and faithful or not by using 4g-6 explicit trace inequalities. We also show the connectivity and contractibility of Tg from the point of view of SL2(R)-representations of Γg. Previously, these properties of Tg had been proved by using hyperbolic geometry and quasi-conformal deformations of Fuchsian groups. Our method is simple and only uses topological properties of the space of SL2(R)-representations of Γg.",
author = "Yohei Komori",
year = "1997",
month = "12",
language = "English",
volume = "33",
pages = "527--571",
journal = "Publications of the Research Institute for Mathematical Sciences",
issn = "0034-5318",
publisher = "European Mathematical Society Publishing House",
number = "4",

}

TY - JOUR

T1 - Semialgebraic description of Teichmüller space

AU - Komori, Yohei

PY - 1997/12

Y1 - 1997/12

N2 - We give a concrete semialgebraic description of Teichmüller space Tg of the closed surface group Γg of genus g(≥2). Our result implies that for any SL2(R)-representation of Γg, we can determine whether this representation is discrete and faithful or not by using 4g-6 explicit trace inequalities. We also show the connectivity and contractibility of Tg from the point of view of SL2(R)-representations of Γg. Previously, these properties of Tg had been proved by using hyperbolic geometry and quasi-conformal deformations of Fuchsian groups. Our method is simple and only uses topological properties of the space of SL2(R)-representations of Γg.

AB - We give a concrete semialgebraic description of Teichmüller space Tg of the closed surface group Γg of genus g(≥2). Our result implies that for any SL2(R)-representation of Γg, we can determine whether this representation is discrete and faithful or not by using 4g-6 explicit trace inequalities. We also show the connectivity and contractibility of Tg from the point of view of SL2(R)-representations of Γg. Previously, these properties of Tg had been proved by using hyperbolic geometry and quasi-conformal deformations of Fuchsian groups. Our method is simple and only uses topological properties of the space of SL2(R)-representations of Γg.

UR - http://www.scopus.com/inward/record.url?scp=25644437257&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=25644437257&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:25644437257

VL - 33

SP - 527

EP - 571

JO - Publications of the Research Institute for Mathematical Sciences

JF - Publications of the Research Institute for Mathematical Sciences

SN - 0034-5318

IS - 4

ER -